MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 29MECJ-502
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Mitral Valve Stenosis (1965); Thrombus (2101)
Date of Event 11/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a patient with barlow¿s disease underwent a redo mvr due to leakage.The original mitral valve prosthesis was explanted and a 29mm masters valve was implanted in the mitral position.On post-operative day 1, the patient had coronary stent thrombosis, and the physician elected to do a circumflex coronary bypass.Heparin was also administered, and after three days on anticoagulants, the patient ¿s inr was out of range.On (b)(6) 2018, increased mitral gradient was observed, and a scan revealed mitral thrombosis.On (b)(6) 2018, the masters valve was explanted and replaced with a 29mm edwards perimount valve.Upon explant, no endocarditis was reported.The patient was reported to be recovering.
 
Event or Problem Description
On (b)(6) 2018, a patient with barlow¿s disease underwent a redo mvr due to leakage.The original mitral valve prosthesis was explanted and a 29mm masters valve was implanted in the mitral position.On post-operative day 1, the patient had coronary stent thrombosis confirmed on echocardiogram, radio imaging and ct scan, and the physician elected to do a circumflex coronary bypass.Heparin was also administered, and after three days on anticoagulants, the patient ¿s inr was initially too low, then it increased and was too high.On (b)(6) 2018, increased mitral gradient was observed, and a scan revealed mitral thrombosis.On (b)(6) 2018, the masters valve was explanted and replaced with a 29mm edwards perimount valve.Upon explant, no endocarditis was reported.The patient was reported to be recovering.
 
Additional Manufacturer Narrative
An event of explant due to increased gradient and thrombosis was reported.Morphological and histopathological examination revealed the leaflets opened and closed completely and easily.Non-adherent clots were found throughout the mechanical leaflets and pivot recesses, which contained fungal hyphae.It is unknown if the fungal hyphae represented true infection or were a contaminant, as no infection was reported from the field.No inflammation or significant calcifications were found.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported thrombosis remains unknown.Information from the field indicated that the patient had a medical history of barlow's disease, and after the operation, the physician elected to do a circumflex coronary bypass, and heparin was administered, after three days of which the patient's inr went from too low to too high.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8131271
Report Number2648612-2018-00104
Device Sequence Number19275221
Product Code LWQ
UDI-Device Identifier05414734006545
UDI-Public05414734006545
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2023
Device Model Number29MECJ-502
Device Catalogue Number29MECJ-502
Device Lot Number6543828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/05/2018
01/21/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date12/23/2018
02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR